MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR
Catalog Number 03.825.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2020, the syncage evolution spindle went defective when the surgeon inserted the implant with the implant holder (03.815.001 and 03.825.002).After checking the position of the syncage evolution, the implant holder was supposed to be released from the implant by turning the spindle.When loosening/unscrewing the spindle (03.825.002), the surgeon suddenly only had the round knob in his hand, which had "broken off" from the actual spindle.The spindle could then be removed from the evolution implant holder (03.815.001) with flat nose pliers.The surgery was delayed by 5 minutes but completed successfully.This complaint involves two (2) devices.This is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: g4: awareness date reported on follow up 1 report as february 03, 2020 but should have been march 18, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- material received at loc but shipment to analysis site delayed due to quarantine restrictions.Pcf deffered further until end of may 2020.Device history lot part number: 03.825.002, synthes lot number: h717934, supplier lot number: n/a, release to warehouse date: 20dec2018, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description concomitant device reported: unk - cage/spacers: syncage (part# unknown; lot# unknown; quantity: unknown).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9682845
Report Number8030965-2020-00947
Device Sequence Number2756627
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public(01)07611819542303
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH717934
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/03/2020
04/14/2020
05/28/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date04/13/2020
04/14/2020
06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CAGE/SPACERS: SYNCAGE
Patient Age36 YR